MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-S840C
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported ", after the catheter was inserted, the patient returning to the ward, the pump frequently alarmed for helium leakage and stopped counterpulsation.The new catheter was immediately replaced and it operated normally".No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).The lot number for the returned sample is 18f24d0111.Additional information obtained from a teleflex representative indicates the returned sample is the correct iabc for this complaint.Returned for investigation was a 40cc 8.0fr rediguard intra-aortic balloon catheter (iabc) with the original packaging box that does not match the serial number of the returned sample.The sample was returned in a cardboard box and was loosely packed within the original packaging carton/ sealed ziploc bag.Upon return, the one-way valve was tethered to the short driveline tubing.The supplied 40cc inflation driveline tubing was noted connected to the iabc short driveline tubing; no blood or debris were noted within the interior surfaces of the inflation driveline tubing.The bladder was fully unwrapped.Mul-tiple kinks to the iabc central lumen were noted at approximately 17.3cm, 49.7cm, 58.5cm and 75.6cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.No obvious blood was noted within the helium pathway.No other visual damage or abnormalities were noted to the returned sample.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested using in accordance with testing methods from manufacturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test.The iabc was connected to an iabp with the returned 40cc inflation driveline tubing.The iabc was inserted into the "t" tube and 100mmhg backpressure was applied.The iabc was pumped for a minimum of 15 minutes.There were no alarms triggered.The bladder inflated and deflated completely with each beat.The balloon pressure waveform (bpw) was normal.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 17.5cm, 49.8cm, 58.7cm and 75.8cm from the iabc distal tip, which are the locations of the previously noted kinks.The guidewire was able to advance through the central lumen.Dried blood was noted on the guidewire upon removal.A device history record (dhr) revi ew was conducted for the lot number with no relevant find-ings.The device passed all manufacturing specifications prior to release.The reported complaint that the "pump frequently alarmed for helium leakage" is not confirmed.During the investigation, the returned iab catheter was fully intact.No leaks or alarms were de-tected during the functional testing.The returned device passed visual and functional test specifications.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action required at this time.
 
Event or Problem Description
It was reported ", after the catheter was inserted, the patient returning to the ward, the pumpfrequently alarmed for helium leakage and stopped counterpulsation.The new catheter was immediately replaced and it operated normally".No patient injury or consequence reported.The patient's current condition is reported as "fine".

Brand Name
ARROW REDIGUARD IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23192221
Report Number3010532612-2025-00962
Device Sequence Number21118714
Product Code DSP
UDI-Device Identifier00801902002679
UDI-Public(01)00801902002679(11)240503(17)260430(10)18F24D0111(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/30/2026
Device Catalogue NumberIAB-S840C
Device Lot Number18F24D0111
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2025
Supplement Date Received by Manufacturer12/30/2025
Initial Report FDA Received Date10/01/2025
Supplement Report FDA Received Date01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown